Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, please see our domestic violence webguide and/or relationships webguide, which can point you to expert advice and support.

DP going of the rails AGAIN

(20 Posts)
VeryworriedO Thu 18-Jul-13 12:31:37

A bit of history, DP had a breakdown a few years ago, since been on medication for depression. He as never formally diagnosed with a specific disorder but have strong suspicion he is Bi polar. I worried that he is having a relapse, last night for example if sat there saying how much he hates burgers and then proceeded to make one, only to give it to the dog " as it was shit", ranting about going fishing and having to take today off because after all, "he going to die soon", "life is too short". I responded to none if this as know it was cause an argument. This morning made himself a sandwich for lunch but could not find the foil so began stuffing it in his mouth manically. He has been very argumentative and agressive. He is up and down, has been on a spending spree and over spent so has to borrow money from me for petrol. I not sure what I am asking but needed to vent. I pay most of the bills, do lions share of chores have booked a lovely holiday in August, but I am apparently selfish and stopping him in enjoying life " as fishing is his only pleasure in life now) wtf

OrmirianResurgam Thu 18-Jul-13 12:33:04

Are you sure he is still taking his meds?

VeryworriedO Thu 18-Jul-13 12:51:55

ah, he did "run our of Mertazipine" but I know for sure back on them again. I do find the whole thing tiring. He makes me feel like I am in the wrong. I don't think he knows how lucky he is but his MH seem to ruin everything

CogitoErgoSometimes Thu 18-Jul-13 12:55:10

Have you called your GP and asked for advice? He does sound like he's having a crisis or breakdown of some kind and they may be able to pay him a visit.

ImperialBlether Thu 18-Jul-13 12:57:34

How long was he off them for?

Can you get out of the house for a bit?

Numberlock Thu 18-Jul-13 13:00:10

He as never formally diagnosed with a specific disorder

I would be pushing for a formal diagnosis and information on what they are doing to manage his condition, in additional to medication (ie counselling, access to other support services).

What help was offered a the point of his last breakdown?

VeryworriedO Thu 18-Jul-13 13:10:59

I will call GP if things worsen. I am not totally sure how long he was off, I noticed change in his behaiviour last week and and he seemed very surprised I could tell, he has been back on for a few days. Last time I worked with GP and crisis team were called and he was treated as an out patient. I know what to do. It just makes me sad. He has just phoned and sounded normalish. I know he is ill but sometimes it becomes too much.

CogitoErgoSometimes Thu 18-Jul-13 13:18:55

It's OK to say that it's too much. Dealing with someone else's mental health problems is not easy at all. Why not call the GP anyway? If they know his history maybe they can step in before it gets to crisis stage?

ImperialBlether Thu 18-Jul-13 13:23:04

I used to be able to tell with my ex if he hadn't taken ADs for a couple of days. By day 3 I would be certain. He used to feel OK when on them but hated being on them as he felt it was a stigma, so he'd "forget" to get his prescription renewed.

VeryworriedO Thu 18-Jul-13 13:24:34

Thanks cog I will see how the meds are working, I know am not scared to do what you suggest, any inkling he is a danger to himself I will make the call. Also very aware of NHS overload. I found myself feeling very cross with him this last week, as on the face of it he is being extremely unreasonable. Deep breathing needed on my part smile

VeryworriedO Thu 18-Jul-13 13:28:30

"imperial* I think so suffers the same. When I looked him in the eye lats week and said why have you stopped taking your pills he looked shocked. That is the trouble he gets on even keel and think thinks he is cured and no longer needs to drugs.

CogitoErgoSometimes Thu 18-Jul-13 13:37:20

Don't worry about NHS overload. This is one of those things that, if he ignores it too long, he'll end up being admitted. And really don't worry about feeling cross either. It's perfectly natural, when faced with someone behaving unreasonably, to feel annoyed. Especially if you suspect they've stopped taking their medication.

cestlavielife Thu 18-Jul-13 13:53:37

call GP. it is then their call to decide what to do.

VeryworriedO Thu 18-Jul-13 14:04:44

Well I am going to see if things become stable now he is back on medication. At first I did not put 2 and 2 together and thought he was just being a twat. Just wanted to vent really

OrmirianResurgam Thu 18-Jul-13 14:15:39

Hi very - I am on ADs. if I run out it can take about 2 week for me to start getting really odd again. I will even itself out eventually only to flare up again really badly 6months of so down the line.' Running out' is going cold turkey.

VeryworriedO Thu 18-Jul-13 14:22:28

I think I am making too many excuses for him, as he has tried to stop before as he thought he was "better" and saw the consequences. Orm really it takes 2 weeks for you to notice a difference? tbh not sure how long he was not taking, but thought it was only a a few days, max a week. I am really really pissed off with him and finding it very hard to not snap with him. I only posted a fraction of stuff he has said

ImperialBlether Thu 18-Jul-13 14:33:47

I know that I noticed the change in my ex husband before he did. I know that sounds horribly patronising but he used to say that he'd not notice he'd become withdrawn and edgy, because that's how he felt he was naturally.

OrmirianResurgam Thu 18-Jul-13 14:36:14

Yes, 2 weeks.I am on a very low dose now so I guess the difference isn't so stark but its a fine line between being OK and being below par. They have so many side effects I want to be on as low a dose as possible.

I have also taken myself off them before now because I was 'better'. Not a good idea. Time might well make things easier as the meds start to take effect. I don't blame you for finding it hard. I know H does.

VeryworriedO Thu 18-Jul-13 14:55:42

Thanks ormi he is on 30mg of Mertazipine ( I think that how you spell it) so I think a fairly high dosage. Everything I saw is taken out of context. Sorry just having a moan.

anonacfr Thu 18-Jul-13 15:16:14

A friend of mine has a husband who has Bi-polar disorder. I remember her telling me that his meds would work for a few months but gradually would become less efficient.
She would notice him slowly 'slipping' and a couple of times had to leave with her boys until he got better. He was prescribed a few different drugs over the years and right now it seems to be under control but apparently if it is bi-polar it can mean med adjustement.

Join the discussion

Registering is free, easy, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.

Register now »

Already registered? Log in with: